Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 4, NWS New York, NY

April 8, 2012Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 5 counties in New York

NWS New York, NY issued this coastal flood statement at Apr 8, 2012, 3:18 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 5 counties in New York. It took effect at Apr 9, 2012, 12:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 3:18 PM EDT (19:18 UTC)
In effect from
Apr 9, 2012, 12:00 AM EDT
Expired
Apr 9, 2012, 2:00 AM EDT
In force
2 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bronx County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2275 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WHUS41 KOKX 081918
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT SUN APR 8 2012

...TIDES MAY REACH MINOR FLOOD BENCHMARKS DURING 
HIGH TIDE TONIGHT...

NJZ006-NYZ072-074-075-178-179-090300-
/O.NEW.KOKX.CF.S.0003.120409T0100Z-120409T0300Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
318 PM EDT SUN APR 8 2012

...MINOR TIDAL FLOODING POSSIBLE DURING HIGH TIDE LATE THIS EVENING...

* LOCATIONS...COAST OF NEW YORK HARBOR...SOUTHERN QUEENS AND
  BROOKLYN...AND THE SOUTH SHORE BAYS OF WESTERN LONG ISLAND...

* TIDAL DEPARTURES...TIDAL DEPARTURES UP TO ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS NEAR MINOR COASTAL FLOOD BENCHMARKS.
  ISOLATED AREAS COULD REACH AND EXCEED MINOR FLOOD LEVELS.

* TIMING...HIGH TIDE BETWEEN 9 AND 11 PM EDT LATE THIS EVENING. 

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED.
  ANY FLOODING WILL REMAIN ISOLATED. 

$$

CTZ009-010-NYZ071-073-078-176-177-090330-
/O.NEW.KOKX.CF.S.0004.120409T0400Z-120409T0700Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
318 PM EDT SUN APR 8 2012

...MINOR FLOODING POSSIBLE OVERNIGHT DURING HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND. 

* TIDAL DEPARTURES...TIDAL DEPARTURES UP TO ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS NEAR MINOR COASTAL FLOOD BENCHMARKS.
  ISOLATED AREAS COULD REACH AND EXCEED MINOR FLOOD LEVELS.

* TIMING...HIGH TIDE BETWEEN 1 AND 3 AM EDT TONIGHT. 

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED.
  ANY FLOODING WILL REMAIN ISOLATED.

$$
SEARS
1 follow-up statement
472 
WHUS41 KOKX 090243
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT SUN APR 8 2012

...TIDES MAY REACH MINOR FLOOD BENCHMARKS DURING HIGH TIDE
TONIGHT...

NJZ006-NYZ072-074-075-178-179-090345-
/O.EXP.KOKX.CF.S.0003.000000T0000Z-120409T0300Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1043 PM EDT SUN APR 8 2012

WATER LEVELS WILL BEGIN TO SUBSIDE TONIGHT AS HIGH TIDE PASSES. 

$$

CTZ009-010-NYZ071-073-078-176-177-090600-
/O.EXT.KOKX.CF.S.0004.120409T0400Z-120409T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1043 PM EDT SUN APR 8 2012

...MINOR TIDAL FLOODING POSSIBLE OVERNIGHT...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES UP TO ONE-HALF OF A FOOT 
  WILL BRING TIDAL LEVELS NEAR MINOR COASTAL FLOOD BENCHMARKS. 
  ISOLATED AREAS COULD REACH AND EXCEED MINOR FLOOD LEVELS. 

* TIMING...HIGH TIDE BETWEEN 1 AND 3 AM EDT TONIGHT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED.
  ANY FLOODING WILL REMAIN ISOLATED.

$$

JMC

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 8, 1:57 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 8, 1:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN APR 8 2012

.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE WILL TRACK WEST FROM THE CANADIAN
MARITIME PROVINCES TO NEAR THE BORDER OF QUEBEC AND MAINE BY
MONDAY MORNING...AND REMAIN NEARLY STATIONARY THERE THROUGH
TUESDAY AS IT SLOWLY WEAKENS. THE LOW THEN BEGINS TO TRANSIT TO
THE EAST STARTING TUESDAY NIGHT...REACHING SOUTH OF NOVA SCOTIA
BY THURSDAY MORNING. THE LOW WILL PUSH FARTHER TO THE EAST ON
THURSDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION ON FRIDAY.
AN ANOTHER AREA OF LOW PRESSURE WILL APPROACH ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST MAINLY ON TRACK THIS AFTERNOON. VIS SAT SHOWS SCT TO BKN
SKY CONDITIONS ACROSS EASTERN CT SO HAVE UPPED SKY TO REFLECT
THAT. OTHERWISE...ONLY MINOR ADJUSTMENTS MADE.

CUTOFF LOW NEAR NOVA SCOTIA RETROGRESSES INTO NORTHERN
MAINE/SOUTHERN QUEBEC BY 00Z. A SHORTWAVE ROTATING AROUND IT
THROUGH THE REGION TODAY...WILL INDUCE A TROUGH OF LOW PRESSURE
OVER THE REGION DURING THE DAY...BACKING THE WINDS FROM NW THIS
MORNING TO W BY AFTERNOON. WITH MINIMAL LOW LEVEL MOISTURE AND
STRONG FORCING OVER THE REGION...HAVE KEPT THE FORECAST DRY FOR
TODAY.

IT WILL BE BREEZY TODAY...WITH GUSTS TO BE MAINLY TO AROUND
20 MPH...THOUGH A FEW HIGHER GUSTS UP TO 30 KT CANNOT BE RULED
OUT...ESPECIALLY IN THE NYC METRO AREA. WITH THESE WINDS AND LOW
RELATIVE HUMIDITIES...RAISES A LEVEL CONCERN FROM THE ASPECT OF
FIRE WEATHER...SEE THAT PORTION OF THE AFD FOR DETAILS.

FOR HIGHS TODAY BLENDED A MIX DOWN FROM 775 HPA WITH NAM 2-METER
TEMPERATURES AND A BLEND OF MAV/MET GUIDANCE...YIELDING NUMBERS
5-10 DEGREES ABOVE NORMAL. THIS IS A FEW DEGREES WARMER THAN YESTERDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MODELS ARE VERY CONSISTENT IN HANDLING THE CUTOFF LOW OVER SE
QUEBEC/NORTHERN MAINE THROUGH THE PERIOD...SO HAVE USED A
GFS/NAM/ECMWF/SREF BLEND THROUGH THE SHORT TERM.

A PASSING NORTHERN STREAM SHORTWAVE THAT IS CURRENTLY OVER THE
NORTHWESTERN GREAT LAKES...WILL CROSS THE TRI-STATE TONIGHT...AND
MERGE WITH THE CUTOFF LOWS CIRCULATION. LOW LEVELS APPEAR TOO DRY
TO SUPPORT MEASURABLE PRECIPITATION...SO WENT WITH A DRY FORECAST.
COULD SEE A FEW SPRINKLES AND POSSIBLY EVEN A FLURRY OVER HIGHER
ELEVATIONS WELL NW OF NYC...BUT NOT CONFIDENT ENOUGH TO REFLECT IN
THE FORECAST AT THIS TIME. USED A BLEND OF MAV/MET GUIDANCE PLUS A
DEGREE WITH READINGS 5-10 DEGREES ABOVE NORMAL EXPECTED.

STRONG WESTERLY FLOW BUILDS INTO THE TRI-STATE IN THE WAKE OF THE
AFOREMENTIONED SHORTWAVE FOR MONDAY...WITH WINDS EXPECTED TO STAY
JUST BELOW ADVISORY LEVELS - GUSTS OF 35-40 MPH. THESE GUSTY WINDS
COUPLED WITH RELATIVELY LOW RELATIVE HUMIDITIES WILL RAISE FIRE
WEATHER CONCERNS...SEE THE FIRE WEATHER SECTION OF THE AFD FOR
DETAILS. ABSENT ANY SIGNIFICANT FORCING...KEPT THE FORECAST DRY
FOR MONDAY. FOR HIGHS USED A DOUBLE WEIGHT OF A BLEND OF MIX DOWN
FROM 725 HPA WITH MAV/MET GUIDANCE AND A SINGLE WEIGHT OF NAM
2-METER TEMPERATURES. THIS YIELDS VALUES AROUND 5 DEGREES ABOVE
NORMAL.

A SERIES OF SHORTWAVES ROTATING AROUND THE BASE OF THE CUTOFF LOW
CROSS THE REGION MONDAY NIGHT-TUESDAY NIGHT...THIS COUPLED WITH
INSTABILITY ASSOCIATED WITH ITS COLD POOL MOVING INTO THE
REGION...WARRANTS A SLIGHT CHANCE OF SHOWERS MONDAY NIGHT-TUESDAY
NIGHT. THERE ARE SOME SUGGESTIONS IN THE GUIDANCE THAT THERE COULD
BE ISOLATED THUNDERSTORMS AS WELL ON TUESDAY...WITH CONDITIONALLY
UNSTABLE LAPSE RATES THROUGH AROUND 600 HPA. IF THIS
HAPPENS...THERE IS THE POTENTIAL FOR SOME GRAUPEL...HOWEVER NOT
CONFIDENT ENOUGH TO REFLECT EITHER POSSIBILITY IN THE FORECAST AT
THIS TIME. ALSO...IT SHOULD BE COLD ENOUGH TUESDAY NIGHT TO
SUPPORT BOTH RAIN AND SNOW SHOWERS ACROSS NORTHERN INTERIOR
ZONES...IF ANY PRECIPITATION OCCURS.

FOR LOWS MONDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE...ADDING A
DEGREE WITH VALUES A FEW DEGREES ABOVE NORMAL. FOR HIGHS
TUESDAY...USED A BLEND OF MAV/MET GUIDANCE WITH A MIX DOWN FROM
700 HPA YIELDING VALUES A FEW DEGREES ABOVE NORMAL AS WELL. FOR
LOWS TUESDAY NIGHT...USED A BLEND OF MEX/MEX ENSEMBLE MEAN
TEMPERATURES WITH HPC GUIDANCE. THIS PRODUCED LOWS NEAR TO
SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE LONG TERM PERIOD STARTS OFF SOMEWHAT UNSETTLED AS AN UPPER LEVEL
LOW WILL REMAIN NORTH OF THE REGION THROUGH THURSDAY. EXPECT
SCATTERED SHOWERS AT JUST ABOUT ANY TIME ON WEDNESDAY OR THURSDAY.
HAVE INCLUDED A CHANCE OF SNOW SHOWERS ACROSS PORTIONS OF THE LOWER
HUDSON VALLEY...WESTERN PASSAIC IN NJ AND THE NORTHERN PORTION OF
WESTERN CONNECTICUT AS 850 TEMPERATURES FALL BETWEEN -3C AND -4C.

TEMPERATURES WILL REMAIN NEAR OR JUST BELOW SEASONABLE TEMPERATURES
WITH BREEZY CONDITIONS AS MULTIPLE SHORTWAVES ROTATE AROUND THE
UPPER LOW.

THE LOW WILL MOVE EAST OF THE REGION ON FRIDAY AND HIGH PRESSURE
WILL BRIEFLY BUILD INTO THE REGION. THIS WILL PROVIDE DRIER
CONDITIONS AND TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. CLOUDS
INCREASE DURING THE DAY SATURDAY WITH RAIN SHOWERS POSSIBLE SATURDAY
NIGHT AS LOW PRESSURE APPROACHES FROM THE WEST.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW PRESSURE OVER THE CANADIAN MARITIMES WILL RETROGRADE INTO
SOUTHERN QUEBEC TONIGHT AND THEN REMAIN FAIRLY STATIONARY ON
MONDAY.

GUSTY WINDS ARE EXPECTED TO RANGE BETWEEN 290 AND 310 DEGREES
TRUE THROUGH THIS EVENING. HARD TO DETERMINE IF WINDS WILL BE
RIGHT OR LEFT OF 300 TRUE FOR THE NYC METRO AIRPORTS THIS
AFTERNOON.

WINDS EXPECTED TO SUBSIDE A BIT THIS EVENING...ALTHOUGH GUSTS
LIKELY REMAIN ACROSS NYC TERMINALS. A STRONG FRONT WILL PASS
THROUGH THE AREA LATE THIS EVENING...ALLOWING FOR WINDS TO BACK TO
THE LEFT OF 300 TRUE AND STRENGTHEN.

VFR THROUGH THE PERIOD. A PERIOD OF BKN 050-070 FT CIGS AND
ISOLATED SHOWERS EXPECTED THIS EVENING THROUGH LATE TONIGHT FROM W
TO E. SCT-BKN 060-080 FT CIGS MONDAY AFTERNOON.

STRONG WESTERLY WINDS ON MONDAY...FROM AROUND 14Z ON. WINDS
LIKELY JUST LEFT OF 300 TRUE. PEAK WIND GUSTS OF 35 TO 40 KT
LIKELY.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MON...VFR. GUSTY W FLOW. AN ISOLATED AFTERNOON SHOWER ACROSS
NORTHERN TERMINALS.
.TUES AND WED...VFR. CHANCE OF SHOWERS.
.THURS...VFR. SLIGHT CHANCE OF SHOWERS.
.FRI...VFR.

&&

.MARINE...
WINDS SHOULD REMAIN BELOW SCA LEVELS TODAY...WITH GUSTS UP TO 20
KT...THOUGH A FEW GUSTS TO 25 KT IN THE NY BIGHT REGION THIS
AFTERNOON CANNOT BE COMPLETELY RULED OUT. WINDS INCREASE FAIRLY
RAPIDLY TONIGHT...WITH GALE FORCE GUSTS EXPECTED AFTER
MIDNIGHT...AND CONTINUING INTO MONDAY AFTERNOON...IN RESPONSE TO A
STRONG 35-45 KT 950-850 HPA JET CROSSING THE REGION. FOR THIS
REASON HAVE ISSUED A GALE WARNING ON ALL WATERS FROM 8Z-21Z
MONDAY. THESE WINDS WILL BUILDS SEAS TO 4-8 FT ON THE COASTAL
OCEAN ZONES AND 3-6 FT ON LONG ISLAND SOUND BY MONDAY MORNING.

WINDS SHOULD DIE DOWN TO SCA LEVELS BY LATE MONDAY
AFTERNOON...WITH SCA GUSTS CONTINUING INTO MONDAY EVENING. SUB-SCA
CONDITIONS ARE EXPECTED FROM AFTER MIDNIGHT MONDAY NIGHT THROUGH
TUESDAY NIGHT...EXCEPT ON THE COASTAL OCEAN WATERS...WHERE SCA
LEVEL SEAS WILL LINGER IN ANZ-353/355 THROUGH MONDAY NIGHT AND ON
ANZ-350 THROUGH TUESDAY.

GENERALLY EXPECTED SUB-SMALL CRAFT CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH SATURDAY. HOWEVER...THERE COULD BE SOME BRIEF PERIODS WHERE
CONDITIONS APPROACH SMALL CRAFT CONDITIONS WEDNESDAY THROUGH
THURSDAY NIGHT AS SEVERAL SHORTWAVES PUSH ACROSS THE AREA WATERS.

&&

.FIRE WEATHER...
HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE CWA FROM MON
MORNING UNTIL 00Z TUES. RH VALUES LOOK TO DROP TO AROUND 20
PERCENT...AND WITH WIND GUSTS FORECASTED TO REACH AT LEAST 30
MPH...AND POSSIBLY UP TO 40 MPH...FEEL CONFIDENT IN THE ELEVATED
FIRE RISK.

FOR TODAY...AM CONTINUING THE SPS FOR ELEVATED FIRE RISK. RELATIVE
HUMIDITIES THIS AFTERNOON SHOULD FALL OFF TO AROUND 20-25 PERCENT
OVER WESTERN ZONES AND AROUND 25-30 PERCENT OVER EASTERN
ZONES...WITH FINE FUELS REMAINING VERY DRY ACROSS THE TRI-STATE.
WIND GUSTS ARE EXPECTED TO REACH AROUND 20 MPH...WITH OCCASIONAL
GUSTS TO AROUND 25 MPH. THE CONFIDENCE IN WIDESPREAD 25 MPH GUSTS
WAS NOT HIGH ENOUGH TO ISSUE A RED FLAG WARNING.

A SIGNIFICANTLY ENHANCED THREAT OF BRUSH FIRE GROWTH/SPREAD IS
EXPECTED ON MONDAY WITH GUSTS OF 30-40 MPH ACROSS THE TRI-
STATE...AND RELATIVE HUMIDITIES AROUND 20-25 PERCENT. A FIRE
WEATHER WATCH COULD BE ISSUED FOR MONDAY LATER TODAY...AFTER
COORDINATION WITH STATE FORESTRY OFFICIALS.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
TONIGHT/S HIGH TIDE FALLS OFF A FEW TENTHS FROM LAST NIGHT. THE
QUESTION WILL BE HOW QUICKLY THE E/SE SWELL BEGINS TO BUILD BACK
IN FROM ANOTHER INTENSE OFFSHORE LOW TRACKING TOWARDS THE CANADIAN
MARITIMES. COASTAL FLOOD BENCHMARKS COULD BE TOUCHED OR SLIGHTLY
EXCEEDED IN ISOLATED AREAS TONIGHT...BUT NOT CONFIDENT ENOUGH IN
THIS TO ISSUE A COASTAL FLOOD STATEMENT AT THIS TIME.

WITH GALE FORCE WESTERLY LOW FORECAST FOR MONDAY...THERE IS SOME
POTENTIAL FOR BLOWOUT TIDES AROUND THE TIME OF LOW TIDE. WILL
CONTINUE TO MONITOR...AS THE LARGE RESIDUAL FROM THE PERSISTENT
EASTERLY SWELL COULD SERVE TO COUNTERACT THE IMPACT OF THE WINDS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR CTZ005>012.
NY...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NYZ067>075-078>081-176>179.
NJ...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NJZ002>004-006-074-103>108.
MARINE...GALE WARNING FROM 4 AM TO 6 PM EDT MONDAY FOR ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...BC/MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...BC
AVIATION...
MARINE...BC/MALOIT
FIRE WEATHER...
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 8, 1:30 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT SUN APR 8 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
130 PM EDT SUN APR 8 2012

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES FROM LATE
THIS MORNING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

THERE WILL BE AN EVEN GREATER RISK FOR THE SPREAD OF WILDFIRES
MONDAY WITH LOW RELATIVE HUMIDITY VALUES AND GUSTY WEST WINDS
BETWEEN 30 AND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-091730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
130 PM EDT SUN APR 8 2012

...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 8, 11:30 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EDT SUN APR 8 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
090000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1130 AM EDT SUN APR 8 2012

NORTHWEST WINDS GUSTING UP TO 25 MPH...WITH OCCASIONAL GUSTS TO 30
MPH...RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...AND DRY FINE FUELS
SUCH AS GRASSES AND BRUSH WILL CONTINUE TO CREATE AN ELEVATED RISK
FOR THE SPREAD OF WILDFIRES INTO THIS AFTERNOON.

THE RISK OF WILDFIRE SPREAD WILL BE EVEN GREATER MONDAY...WITH
WIND GUSTS UP TO 35 TO 40 MPH FORECAST FOR THE REGION...PERSISTING
LOW RELATIVE HUMIDITY VALUES AND CONTINUED DRY CONDITIONS.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:22 PM EDTFire Weather WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region106 min
Apr 8, 3:08 PM EDTRed Flag WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region29 hr
Apr 8, 4:02 AM EDTGale WarningOKX36 hr
Apr 8, 3:18 PM EDTCoastal Flood StatementOKXKings, Nassau, New York, Queens, Richmond8 hr

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.